Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 19, 2014, 4:59 PM MST for Santa Cruz County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2014, 4:59 PM MST (23:59 UTC)
- Expired
- Oct 19, 2014, 5:30 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 12.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS55 KTWC 192359 SVRTWC AZC023-200030- /O.NEW.KTWC.SV.W.0076.141019T2359Z-141020T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 459 PM MST SUN OCT 19 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 530 PM MST * AT 452 PM MST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR TUBAC...OR 17 MILES SOUTH OF GREEN VALLEY...AND MOVING WEST AT 10 MPH AND IS AFFECTING HIGHWAY 19. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SANTA CRUZ COUNTY AS THE STORM MOVES TO THE WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3155 11116 3172 11116 3169 11099 3154 11100 TIME...MOT...LOC 2359Z 095DEG 8KT 3161 11108 $$ CERNIGLIA
1 follow-up statement
304 WWUS55 KTWC 200021 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 521 PM MST SUN OCT 19 2014 AZC023-200030- /O.CON.KTWC.SV.W.0076.000000T0000Z-141020T0030Z/ SANTA CRUZ AZ- 521 PM MST SUN OCT 19 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR NORTHWESTERN SANTA CRUZ COUNTY... AT 513 PM MST...THE SEVERE THUNDERSTORM THAT PRODUCED THE LARGE HAIL CONTINUES TO SLOWLY WEAKENED AND IS AT THE WESTERN EDGE OF THE WARNED AREA. THE STORM WILL CONTINUE TO MOVE TO THE WEST AT 12 MPH WITH ITS REMNANTS MOVING ACROSS THE ARIVACA AREA AROUND 545 PM THIS EVENING. DUE TO THE STORM WEAKENING THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM. LAT...LON 3155 11116 3172 11116 3169 11099 3154 11100 TIME...MOT...LOC 0018Z 095DEG 8KT 3161 11113 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:17 PM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 19, 2:17 PM MST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST SUN OCT 19 2014 .SYNOPSIS...A SLOW MOVING WEATHER SYSTEM OVER NORTHERN MEXICO WILL KEEP THE CHANCE OF RAIN IN THE FORECAST THROUGH WEDNESDAY. STRONG HIGH PRESSURE WILL BRING DRIER CONDITIONS THE SECOND HALF OF THE WEEK ALONG WITH MUCH WARMER TEMPERATURES. && .DISCUSSION...RADAR CONTINUED TO SHOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA. THIS DEVELOPMENT WAS RATHER SIMILAR TO WHAT A FEW OF THE HIGH RESOLUTION MODELS WERE ADVERTISING FOR TODAY. MODELS ALSO SUGGESTED THAT OUTFLOW FROM THESE SHOWERS AND THUNDERSTORMS COULD BECOME ORGANIZED ENOUGH TO PRODUCE AREAS OF BLOWING DUST ACROSS MAINLY PINAL COUNTY BY EARLY THIS EVENING. THAT SAID...WILL KEEP SOME AREAS OF BLOWING DUST IN THE GRIDDED FORECAST FOR SOUTHEAST PINAL COUNTY. OTHERWISE...THE WEATHER SYSTEM RESPONSIBLE FOR BRINGING THE RAIN TODAY WAS PROGGED BY THE MODELS TO TRACK OVER NORTHERN MEXICO THROUGH LATE TUESDAY. THE VICINITY OF THE SYSTEM WILL KEEP RAIN CHANCES IN THE FORECAST AS IN TRACKS EAST. THE BEST CHANCE FOR RAIN WILL SHIFT EAST TOMORROW AND BE CONFINED MAINLY TO LOCATIONS EAST OF TUCSON AND NOGALES. THEREAFTER...HIGH PRESSURE ALOFT WAS PROGGED TO BUILD OVER THE REGION RESULTING IN DRIER CONDITIONS AND A WARMING TREND STATEWIDE AROUND THURSDAY INTO NEXT WEEKEND. && .AVIATION...VALID THRU 21/00Z. SCT-BKN CLOUDS 6-10K FT WITH THE HIGHEST COVERAGE EAST OF KTUS THIS AFTERNOON...THEN DIMINISHING CLOUD COVERAGE AFTER 20/03Z. THERE WILL BE ENOUGH MOISTURE FOR SCT -SHRA/-TSRA MAINLY FROM KTUS EASTWARD THIS AFTERNOON WITH COVERAGE DIMINISHING AFTER SUNSET. SFC WINDS GENERALLY LESS THAN 10 KTS EXCEPT SOUTHEAST WIND TO 15 KT EASTERN AREAS. GUSTY WINDS ARE POSSIBLE IN/NEAR TSRA THIS AFTERNOON AND EARLY EVENING. SOME ISOLD -SHRA/-TSRA WILL BE POSSIBLE AGAIN MONDAY AFTER 18Z BUT MAINLY ACROSS EASTERN AREAS INCLUDING KDUG. SOME AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE ACROSS THE AREA IN COMBINATION WITH MODEST MOISTURE WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...MAINLY FROM TUCSON EASTWARD. BY WEDNESDAY...REMAINING MOISTURE ALONG WITH A SLIGHT CHANCE OF SHOWERS WILL BE LIMITED TO JUST THE WHITE MOUNTAINS. DRY CONDITIONS WILL THEN OCCUR AREA WIDE FOR THE END OF THE WORK WEEK WITH SIGNIFICANTLY ABOVE NORMAL HIGH TEMPERATURES. 20-FOOT WINDS WILL GENERALLY BE DIURNAL AND LESS THAN 15 MPH THIS WEEK. SOME GUSTY WINDS ARE POSSIBLE NEAR ANY THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Oct 19, 1:14 PM MST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 114 PM MST SUN OCT 19 2014 AZZ509-510-192100- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 114 PM MST SUN OCT 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 200 PM MST... AT 107 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES EAST OF GUTHRIE AND CLIFTON...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CLIFTON AND MORENCI. LAT...LON 3284 10906 3287 10930 3337 10947 3345 10906 TIME...MOT...LOC 2013Z 161DEG 24KT 3302 10917 GL
Special weather statement, Oct 19, 2:12 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST SUN OCT 19 2014 AZZ507-511-192145- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 212 PM MST SUN OCT 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PIMA AND NORTHWESTERN COCHISE COUNTIES UNTIL 245 PM MST... AT 204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTH OF BENSON...OR 28 MILES WEST OF WILLCOX...MOVING NORTHWEST AT 20 MPH TOWARDS CASCABEL. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CASCABEL. LAT...LON 3243 11046 3242 11025 3212 11014 3210 11042 TIME...MOT...LOC 2112Z 150DEG 20KT 3223 11034 GL
Special weather statement, Oct 19, 2:47 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST SUN OCT 19 2014 AZZ504-513-514-192230- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 247 PM MST SUN OCT 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 330 PM MST...INCLUDING THE GREATER TUCSON METRO... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE PASSING THROUGH PORTIONS OF THE GREATER TUCSON METRO THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING GUSTY WINDS TO NEAR 40 MPH AND SMALL HAIL AS THEY PASSED THROUGH THE RITA RANCH AREA AND CORONA DE TUCSON. MOVEMENT WAS NORTHWEST AT 10 MPH. AREAS AFFECTED BY THIS STORM INCLUDE...TUCSON...ORO VALLEY...SEVEN FALLS...SABINO CANYON...CATALINA FOOTHILLS...SOUTH TUCSON...MOUNT LEMMON/SUMMERHAVEN...CATALINA STATE PARK...CATALINA AND DOVE MOUNTAIN. LAT...LON 3249 11120 3251 11081 3211 11049 3181 11083 TIME...MOT...LOC 2143Z 180DEG 0KT 3219 11076
Special weather statement, Oct 19, 3:01 PM MST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST SUN OCT 19 2014 AZZ507-508-511-512-192245- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 301 PM MST SUN OCT 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COCHISE COUNTY UNTIL 345 PM MST... AT 255 PM MST...A CLUSTER OF THUNDERSTORMS WITH STRONG WINDS...HEAVY DOWNPOURS...AND SMALL HAIL WERE TRACKING NORTHWEST AT 10 MPH SOUTH AND NORTHWEST OF THE WILLCOX AREA. THE STRONGEST STORM WAS NORTHWEST OF WILLCOX...JUST WEST OF ATWOOD ROAD AND NORTH OF ELLIS RANCH ROAD. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THIS STORM INCLUDE...WILLCOX...COCHISE AND I-10 AT MILEPOST 355. LAT...LON 3241 11023 3242 10963 3201 10945 3190 10984 TIME...MOT...LOC 2157Z 143DEG 4KT 3209 10974
Special weather statement, Oct 19, 4:01 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 401 PM MST SUN OCT 19 2014 AZZ509-192345- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 401 PM MST SUN OCT 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAHAM COUNTY UNTIL 445 PM MST... AT 352 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF SAFFORD. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD AND SOLOMON. LAT...LON 3280 10977 3295 10957 3278 10939 3271 10957 TIME...MOT...LOC 2301Z 180DEG 0KT 3281 10955
Local storm report, Oct 19, 4:48 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
448 PM MST SUN OCT 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 NE TUCSON 32.28N 110.89W
10/19/2014 PIMA AZ UTILITY COMPANY
POLES AND POWER LINES DOWN FT LOWELL TO RIVER RD FROM
EARLIER WIND. REPORTED BY TEP.
&&
EVENT NUMBER TWC1400130
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 1:14 PM MST | Special Weather Statement | TWC | Greenlee | 46 min |
| Oct 19, 2:12 PM MST | Special Weather Statement | TWC | 33 min | |
| Oct 19, 2:47 PM MST | Special Weather Statement | TWC | 43 min | |
| Oct 19, 3:01 PM MST | Special Weather Statement | TWC | Cochise | 44 min |
| Oct 19, 3:12 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 3 hr |
| Oct 19, 4:01 PM MST | Special Weather Statement | TWC | Graham | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.